Alert archive / California / Wind Advisories in 2008
Wind Advisory 10, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 24, 2008, 2:25 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2008, 2:25 PM PST (22:25 UTC)
- Expired
- Feb 24, 2008, 6:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 242225 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 225 PM PST SUN FEB 24 2008 ...STRONG GUSTY WINDS TO CONTINUE OVER PORTIONS OF NORTHERN CALIFORNIA FOR THE REST OF THE AFTERNOON... .A STRONG SOUTHERLY PRESSURE GRADIENT WILL CONTINUE FOR THE REST OF THE AFTERNOON CAUSING WINDY CONDITIONS OVER THE SACRAMENTO VALLEY...CARQUINEZ STRAIT...SOUTHERN LAKE COUNTY AND THE NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY. CAZ015>018-064-066-250200- /O.EXP.KSTO.WI.Y.0009.000000T0000Z-080224T2200Z/ /O.NEW.KSTO.WI.Y.0010.080224T2225Z-080225T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 225 PM PST SUN FEB 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...WIND ADVISORY HAS EXPIRED AT 2 PM AND HAS BEEN REPLACED WITH THIS NEW ADVISORY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...FOR SACRAMENTO VALLEY...CARQUINEZ STRAIT AND DELTA...SOUTHERN LAKE COUNTY...AND NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY...AND IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE OVER THE AREA THROUGH THE REST OF THE AFTERNOON. SUSTAINED WINDS FROM 25 TO 30 MPH WILL CONTINUE FOR SEVERAL MORE HOURS THIS AFTERNOON. LOCAL GUSTS OVER 40 MPH ARE EXPECTED TO CONTINUE OVER THE NORTHERN SACRAMENTO VALLEY...INCLUDING REDDING AND RED BLUFF...AND THROUGH THE CARQUINEZ STRAIT. WIND GUSTS IN EXCESS OF 30 MPH ARE STILL POSSIBLE OVER THE SOUTHERN HALF OF THE SACRAMENTO VALLEY. WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED TO CONTINUE OVER SOUTHERN LAKE COUNTY...MAINLY OVER THE HIGHER ELEVATIONS. WINDS WILL RAPIDLY DECREASE EARLY THIS EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ019-067-242330- /O.EXP.KSTO.WI.Y.0009.000000T0000Z-080224T2200Z/ NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- 225 PM PST SUN FEB 24 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE NORTHERN SAN JOAQUIN VALLEY AND MOTHERLODE AS WINDS HAVE DECREASED OVER THE AREA. $$ JHM
1 follow-up statement
000 WWUS76 KSTO 250155 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 555 PM PST SUN FEB 24 2008 CAZ015>018-064-066-250300- /O.EXP.KSTO.WI.Y.0010.000000T0000Z-080225T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 555 PM PST SUN FEB 24 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON. WINDS ACROSS THE ADVISORY AREA HAVE DECREASED BELOW ADVISORY LEVELS THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. THE WINDS WILL REMAIN BREEZY OVER THE NORTHERN SACRAMENTO VALLEY THIS EVENING WITH WIND SPEEDS GENERALLY BETWEEN 15 AND 25 MPH WITH SOME HIGHER GUSTS BEFORE TAPERING TO LOWER LEVELS LATER THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 10:30 AM PST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 24, 10:30 AM PST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1030 AM PST SUN FEB 24 2008 .DISCUSSION... VERTICALLY STACKED SYSTEM APPROACHING THE NRN CA COAST FORECAST TO MOVE ACROSS THE CA/OR BORDER AREA WITH UPPER SYSTEM OPENING UP TO A WAVE. SURFACE LOW HAS BEEN STEADILY FILLING AS IT HAS APPROACHED THE COAST...AND WILL CONTINUE TO DO SO TODAY AS IT MOVES INLAND WITH THE OPEN WAVE. THE STRONGEST UP VALLEY RDD-SAC GRADIENT IS OCCURRING NOW WITH THE CHICO PROFILER SHOWING 50+ KT WINDS ABOVE 1500 FT. THESE WINDS FORECAST TO DECREASE AFT 18Z ACCORDING TO THE NAM12 925 MBS WIND PROGS...AND STATUS/TIMING OF WIND ADVSRYS LOOK GOOD EXCEPT FOR ZONES 18/19 WHERE WINDS HAVE ALREADY DECREASED. BACK EDGE OF PCPN/ENHANCED CLOUDS ACCORDING TO SATELLITE AND RADAR ARE CURRENTLY ALONG THE COAST. NWS SPEED TOOL EXTRAPOLATION SUGGESTS THE BACK EDGE WILL BE NEAR THE ERN SIDE OF THE VLY OR SIERNEV FOOTHILLS BY 23Z. THE NAM CAPE/LI FIELDS INDICATE THAT THIS AREA WILL BE MARGINALLY UNSTABLE THIS AFTN AND WE BELIEVE THIS IS WHERE WE WILL POSSIBLY SEE SOME ISOLATED THUNDERSTORMS DEVELOPING. THE BACK EDGE IS ENHANCING ALONG THE WINDWARD SIDE OF THE COASTAL RANGE AND IS ALSO THE LIKELY THE PRECURSOR TO THE COLDER MORE UNSTABLE AIR THAT WILL BE MOVING EWD THIS AFTN. HELICITY VALUES FROM BUFKIT DATA CONTINUE TO BE VERY IMPRESSIVE...BUT WITH CLOUDY SKIES...COOL TEMPS/DEWPOINTS IN THE 40S/50S NOT TOO SURE HOW UNSTABLE IT WILL BE THIS AFTERNOON UNLESS WE SEE SOME CLEARING. LAPSE RATES OFF BUFKIT DATA INDICATE THAT AT LEAST THERE IS DEEPER INSTABILITY FORECAST FOR THE SCK SITE...THAN ANY OF THE SITES FURTHER N...AND THIS ALONE WOULD FAVOR THE SAN JOAQUIN VLY/MOTHERLODE AREAS. THE INDIRECT CIRCULATION OF THE 2ND SPEED MAX ON THE BACK SIDE OF THE UPPER LOW IS FORECAST TO MOVE INTO INTERIOR NORCAL THIS EVENING WHICH MAY ALSO ENHANCE UVVS IN THIS AREA. AS THE CLOSED LOW OPENS UP...THERE WILL BE BETTER OROGRAPHICS FOR THE SIERNEV...AND THE SNOW WILL CONTINUE TO PILE UP IN THE SIERNEV. PROFILES INDICATE SNOW LEVELS WILL RANGE FROM 4600 TO 5200 FT AT CIC AND SHS. THESE LEVELS HAVE RISEN SINCE THE ONSET OF THE PCPN YESTERDAY AS THE DRIER SUB CLOUD LAYER WHICH LED TO EVAPORATIVE COOLING AND LOWERING SNOW LEVELS...FINALLY MOISTENED. SHS PROFILER INDICATED A RISE FROM 3300 FT TO 5200 03Z SUN AS THE SLY WINDS INCREASED TO 50 KTS. SNOW REPORTS FROM THE SIERNEV INDICATED ABOUT 12-18 INCHES ACCUMULATED...AND FROM 18Z SUN TO 12Z MON BUFKIT INDICATES GENERALLY SIMILAR ACCUMULATIONS...BUT WITH THE TPW PLUME PUSHED FURTHER S THERE WILL BE LOWER PWS TO WORK WITH DURING THIS TIME. THE PCPN AND WIND WILL DECREASE BY SUN NITE/MON MORNING AS WHAT IS LEFT OF THE STORM SYSTEM MOVES INTO THE DESERT SW. A HIGHLY AMPLIFIED RIDGE WILL THEN BUILD ALONG THE COAST FOR SOME MILD TRANQUIL WX EARLY NEXT WEEK. MUCH OF NEXT WEEK ALSO LOOKS DRY... EXCEPT FOR A COUPLE OF WEAK FRONTS THAT ARE PROGGED TO MOVE ACROSS NORCAL ON WED AND AGAIN FRI. SOME LIGHT PRECIP MAY ACCOMPANY THESE FRONTS...BUT HAVE LEFT WED DRY FOR NOW. THE 12Z SUN RUN OF THE GFS DIGS THE SYSTEM OFF THE CA COAST ON WED MORE SO THAN THE EURO...BUT LITTLE IF ANY QPF IS EXPECTED IN INTERIOR NORCAL WITH THESE SYSTEMS. JHM && .AVIATION... LOW PRESSURE IS MOVING ONSHORE THIS MORNING NEAR EUREKA. THERE ARE WIDESPREAD RAIN SHOWERS IN THE VALLEY AND SNOW IN THE MOUNTAINS ABOVE 3500-4000 FEET. A STRONG PRESSURE GRADIENT FROM THE LOW IS BRINGING WINDY CONDITIONS OUT OF THE SOUTH ACROSS THE SACRAMENTO VALLEY...WITH THE STRONGEST GUSTS IN THE NORTHERN END...REACHING 43 KT AT KRBL. WINDS IN THE NORTHERN SAN JOAQUIN MAY GUST TO AROUND 27 KT LATE THIS MORNING. WINDS SPEEDS OVER THE AREA WILL GRADUALLY DIMINISH LATER THIS AFTERNOON. GENERAL MVFR CONDITIONS WILL IMPROVE TO TO VFR AFTER 06Z TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING OVER VALLEY AND SIERRA FOOTHILLS WITH LOCALLY STRONG WIND GUSTS OR SMALL HAIL POSSIBLE. LINGERING RAIN SHOWERS IN THE FOOTHILLS AND SNOW SHOWERS IN THE MOUNTAINS EXPECTED TO END BY AROUND 12Z MONDAY. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 10 PM PST SUNDAY FOR WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING UNTIL 4 PM PST SUNDAY FOR BURNEY BASIN / EASTERN SHASTA COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. WIND ADVISORY UNTIL 2 PM PST SUNDAY FOR SACRAMENTO VALLEY...DELTA...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN LAKE COUNTY...MOTHERLODE AND NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY. &&
Hazardous weather outlook, Feb 24, 5:30 AM PST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 530 AM PST SUN FEB 24 2008 CAZ013>019-063-064-066>069-251500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 530 AM PST SUN FEB 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY STRONG WINDS WILL CONTINUE INTO EARLY AFTERNOON THROUGHOUT THE REGION WITH SIGNIFICANT SNOW ACCUMULATIONS IN THE SIERRA NEVADA WINDING DOWN SUNDAY EVENING. ISOLATED THUNDERSTORMS IN THE CENTRAL VALLEY THIS AFTERNOON. ...WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS... ...WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS... .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO JCLAPP
In the hours before
Special weather statement, Feb 24, 12:10 PM PST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 1210 PM PST SUN FEB 24 2008 CAZ013>019-063-064-066>069-252000- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 1210 PM PST SUN FEB 24 2008 A STRONG PACIFIC STORM CONTINUES TO MOVE INLAND THIS MORNING... BRINGING MORE RAIN...MOUNTAIN SNOW...AND GUSTY WINDS TO THE REGION. HERE IS A SUMMARY OF THE EVENTS THUS FAR OVER THE PAST 24 HOURS. HERE IS A SUMMARY OF THE PEAK WIND GUSTS ACROSS THE REGION... REDDING AIRPORT..........54 MPH FROM THE SOUTHEAST AT 1051 AM REDDING RAWS.............51 MPH FROM THE SOUTHEAST AT 1049 AM RED BLUFF AIRPORT........54 MPH FROM THE SOUTHEAST AT 1003 AM CHICO RAWS...............49 MPH FROM THE SOUTHEAST AT 948 AM OROVILLE.................41 MPH FROM THE SOUTHEAST AT 1053 AM BEALE AFB................51 MPH FROM THE SOUTHEAST AT 1111 AM MARYSVILLE...............44 MPH FROM THE SOUTHEAST AT 1038 AM SACRAMENTO INTL AP.......41 MPH FROM THE SOUTHEAST AT 638 PM SACRAMENTO EXEC AP.......36 MPH FROM THE SOUTHEAST AT 650 PM MATHER FIELD.............39 MPH FROM THE SOUTHEAST AT 974 AM STOCKTON AP..............39 MPH FROM THE SOUTHEAST AT 741 PM MODESTO AP...............38 MPH FROM THE SOUTHEAST AT 1215 PM KONOCTI RAWS.............56 MPH FROM THE SOUTHWEST AT 957 AM COHASSET RAWS............52 MPH FROM THE EAST SOUTHEAST AT 951 AM READER RANCH RAWS........51 MPH FROM THE SOUTH SOUTHEAST AT 954 AM MOUNT ELIZABETH RAWS.....56 MPH FROM THE SOUTHWEST AT 1002 PM HERE IS A SUMMARY OF THE 24-HOUR SNOW FALL TOTALS... COOP AND SPOTTERS REPORTS: SIMS (1650 FT)...............3 INCHES BURNEY (3154 FT).............4 INCHES QUINCY (3408 FT).............3 INCHES CHESTER (4525 FT)............16 INCHES MINERAL (4875 FT)............14 INCHES MANZANITA LATE (5750 FT).....8 INCHES SKI RESORTS: KIRKWOOD.....................19-24 INCHES SIERRA.......................16 INCHES ALPINE MEADOWS...............14-19 INCHES HOMEWOOD.....................13-19 INCHES SUGAR BOWL...................15-19 INCHES SODA SPRINGS.................12-18 INCHES BOREAL.......................12-18 INCHES PRELIMINARY SUMMARY OF THE 24-HOUR RAIN FALL TOTALS... OAK BOTTOM RAWS (1422 FT)....4.56 INCHES SUGARLOAF RAWS (3214 FT).....2.43 INCHES SHASTA DAM (1075 FT).........2.06 INCHES STONYFORD (1257 FT)..........2.82 INCHES KONOCTI (2163 FT)............2.86 INCHES KNOXVILLE CREEK (2200 FT)....1.80 INCHES PARADISE (1750 FT)...........1.07 INCHES COHASSET (1733 FT)...........1.62 INCHES GROVELAND (2850 FT)..........2.00 INCHES BUCK MEADOWS (3200 FT).......1.59 INCHES REDDING AP (502 FT)..........0.96 INCHES RED BLUFF (349 FT)...........0.95 INCHES BANGOR RAWS (803 FT).........1.08 INCHES CHICO (238 FT)...............0.94 INCHES OROVILLE (192 FT)............0.83 INCHES BROOKS RAWS (354 FT).........2.15 INCHES VACAVILLE (113 FT)...........1.06 INCHES SACRAMENTO INTL AP (25 FT)...0.81 INCHES PALMER
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:13 PM PST | Snow Advisory | STO | 4 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.